Stay tuned for our LIVE OncLive News Network coverage straight from the #ASH18 conference floor! 

Dr. Matulonis on Toxicities With PARP Inhibitors in Ovarian Cancer

Ursula A. Matulonis, MD
Published: Monday, May 22, 2017



Ursula A. Matulonis, MD, professor of Medicine, Harvard Medical School, medical director of Gynecologic Oncology, Dana-Farber Cancer Institute, discusses toxicities associated with PARP inhibitors in ovarian cancer.

Olaparib (Lynparza), niraparib (Zejula), rucaparib (Rubraca), and veliparib all have side effects of bone marrow suppression, fatigue, and gastrointestinal toxicities.

Gastrointestinal side effects can often be managed by changing a patient’s diet, otherwise they often clear up on their own, Matulonis says. As for bone marrow side effects, physicians need to be mindful of their patient’s reaction to the PARP inhibtor, as well as making sure their patient has a good hemoglobin hematocrit when they start on these agents.
 


Ursula A. Matulonis, MD, professor of Medicine, Harvard Medical School, medical director of Gynecologic Oncology, Dana-Farber Cancer Institute, discusses toxicities associated with PARP inhibitors in ovarian cancer.

Olaparib (Lynparza), niraparib (Zejula), rucaparib (Rubraca), and veliparib all have side effects of bone marrow suppression, fatigue, and gastrointestinal toxicities.

Gastrointestinal side effects can often be managed by changing a patient’s diet, otherwise they often clear up on their own, Matulonis says. As for bone marrow side effects, physicians need to be mindful of their patient’s reaction to the PARP inhibtor, as well as making sure their patient has a good hemoglobin hematocrit when they start on these agents.
 



View Conference Coverage
Online CME Activities
TitleExpiration DateCME Credits
Publication Bottom Border
Border Publication
x